MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10303819
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
2nd device, same patient: a senior manager of patient safety reported an issue with a bioflo dialysis central venous catheter.The following was reported: "- central venous catheter placed (b)(6) 2022.- repair of cvc  took place 9/27/22 (b)(4).- pt presented to hemodialysis facility on (b)(6) 2022 for regularly scheduled treatment.Treatment initiated at 557 am.- treatment was uneventful until 856 am when patient alerted staff he was bleeding.- staff noted the red hub of the cvc had detached from the lumen.Treatment was stopped.(b)(4).- pt was transported to the hospital where the clamp and hub of the cvc were replaced.- the patient later underwent a catheter exchange on (b)(6) 2022 -pre-event hemoglobin 10.8 g/dl, post event hemoglobin 8.9 g/dl".
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).Reference (b)(4) for first malfunctioning device, report 1317056-2023-00001, reference (b)(4) for second malfunctioning device, report 1317056-2023-00002.
 
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).Reference (b)(4) for first malfunctioning device, report 1317056-2023-00001.Reference (b)(4) for second malfunctioning device, report 1317056-2023-00002.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's complaint description of arterial [red] extension leg tubing leaking on (b)(6) 2022 [pr29956 event] and then red hub detached on (b)(6) 2022 [(b)(4) event] could not be confirmed as no dialysis catheter complaint sample was returned for evaluation.Without receiving complaint sample for evaluation a root cause of the device leak cannot be definitively determined.It was reported that after the event on 26-sep-2022 the red arterial hub was repaired and this is the hub that was later reported to be detached from extension leg tubing on (b)(6) 2022.No details provided as to how the red arterial extension leg was repaired but typically this involves cutting the extension leg tubing near the fracture/hole and then attaching a new hub from a repair kit.The directions for use for the bioflo duramax dialysis catheter does not state that device can be repaired, only replaced: a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the following is provided as a reference from dfu: warnings · in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.· use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.· do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.· do not use sharp instruments near the extension tubing or catheter lumen.· do not use scissors to remove dressing.· catheter will be damaged if clamps other than what is provided with this kit are used.· clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.· examine catheter lumen and extensions before and after each treatment for damage.Precautions · in the event a clamp breaks, replace the catheter at the earliest opportunity.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4) reference (b)(4) for first malfunctioning device, report 1317056-2023-00001 reference (b)(4) for second malfunctioning device, report 1317056-2023-00002 additional information: d4 correction: e1.

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16157056
Report Number1317056-2023-00002
Device Sequence Number20572468
Product Code MSD
UDI-Device IdentifierH965103038191
UDI-PublicH965103038191
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10303819
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer03/07/2023
04/03/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date03/30/2023
04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexUnknown
Patient Weight75 KG
Patient RaceBlack Or African American